Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I have really bad acne and have tried many things but the worst was DOXYCYCLINE! I ended up in the ER for an ulcer in my esophagus, please read up on any med's befor using. I wish I did I'am now on med's for a while and cost me thousands in med bills and more pain than ever.

Share this post


Link to post
Share on other sites

Thank you for sharing a possible side effect of Doxycycline. Please keep in mind though that while your experience was terrible and I am truly sorry this happened to you, that is an extreme side effect.

I do not advocate antibiotics because they are not a long term solution, but I think anybody considering it should keep all perspectives in balance.

Also, I'm going to move this to the antibiotics subforum.

Share this post


Link to post
Share on other sites

I'm sorry that you had this complication from this medicine. I just started taking doxycycline 2 weeks ago and in researching it, I found one resource that recommended that you sit or stand upright for at least an hour after taking the medication. This is supposed to keep the medication from backing up into the esophagus and reducing the likelihood of any esophogial problems. I was glad I found this information because I had planned on taking my PM dose before going to bed to reduce any nausea that it might cause. Turns out that would have been a bad idea. So anyone taking this medication...be sure to allow at least 1 hour before you lie down after taking the medication.

Also, I found out the hard way about taking this medication on an empty stomach. Made me REALLY nauseous....worse than the morning sickness that I had when I was pregnant. VERY unpleasant experience.

Good news is that it seems to be helping to clear me up. I'm also using a topical as well, so the two seem to be working. It will be interesting to see what happens when I stop taking the doxy.

Share this post


Link to post
Share on other sites

yes doxy sucks. ive gotten esophageal ulcers twice. it was my own fault though. the instructions explicitly say to drink a glass of water and not lay down for half an hour after taking it

i didn't go to the doctor for it though. they each went away after 10 days i estimate but it was rather brutal. i never thought eating could be so painful

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×